Hail, Barry
- When
- December 12, 2:54 PM CST
- Where
- Barry County, 2.15 mi SSW of Flat Creek
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.670, -93.660
A few isolated elevated thunderstorms produced sporadic reports of hail across portions of the Missouri Ozarks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A few isolated elevated thunderstorms produced sporadic reports of hail across portions of the Missouri Ozarks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 12, 2:32 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 232 PM CST SAT DEC 12 2009 .DISCUSSION... ...OVERVIEW... MAIN FOCUS THROUGH THE FORCAST PERIOD WILL BE WITH TEMPERATURES. COULD SEE SOME FOG DEVELOPMENT WITH ANY CLEARING OUT WEST LATE TONIGHT AND HAVE ADDED SOME FOG IN THE GRIDS TO ACCOUNT FOR THIS. ...CURRENTLY... RADAR SHOWING SCATTERED LIGHT SHOWERS WITH A FEW HEAVIER SHOWERS NOW TRYING TO DEVELOP ALONG THE MO/AR BORDER. HEAVIEST PRECIPITATION OVER THE CWA WILL REMAIN SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR THROUGH THE AFTERNOON AND EVENING HOURS. TEMPERATURES WERE GENERALLY FROM THE MID 30S WHERE PRECIPITATION WAS JUST BEGINNING AND DEWPOINTS WERE STILL IN THE MID 20S TO THE MID 40S OVER THE SOUTHWEST CORNER OF MISSOURI. THIS IS ALSO WHERE THE STRONGER SHOWERS WERE BEGINNING TO DEVELOP. SURFACE LOW STILL ALONG THE TEXAS GULF COAST WITH FAIRLY STRONG SOUTHWEST 850 FLOW AND EMBEDDED UPPER LEVEL SHORTWAVE ENERGY LIFTING NORTHEAST THROUGH THE REGION. BULK OF PRECIPITATION AFFECTING AREAS OF THE LOWER MS VALLEY INTO THE GULF COASTAL STATES IN THE SOUTHEAST U.S. ...SHORT TERM... BULK OF PRECIPITATION WILL CONTINUE TO AFFECT THE SOUTHEAST GULF COASTAL STATES INTO THE TENNESSEE VALLEY REGION WITH NORTHERN EDGE AFFECTING SOUTHEAST PORTION OF THE CWA THROUGH THE EVENING HOURS. SHORTWAVE ENERGY WILL SHIFT EAST OF THE AREA BY 12Z SUN AND COULD BEGIN TO SEE SOME CLEARING OUT WEST BY LATE TONIGHT. WOULD EXPECT SOME FOG TO DEVELOP LATE TONIGHT IN THE WESTERN CWA IF CLEARING TAKES PLACE. MOST OF THE CWA WILL HAVE AREAS OF DRIZZLE TONIGHT WITH SOUTHEAST SECTIONS HAVING THE BEST CHANCE OF MEASUREABLE PRECIPITATION. SUNDAYS HIGH TEMPERATURES WILL DEPEND ON WHETHER CLOUDS/FOG CAN DISSIPATE AS POTENTIAL FOR LOW TO MID 50S EXIST IF THIS CAN OCCUR. FORECAST SOUNDINGS SHOWING A DECENT LAYER OF LOW LEVEL MOISTURE IN PLACE HOWEVER AND HAVE TRENDED TEMPERATURES TO THE COOLER SIDE OF GUIDANCE. LOW PRESSURE AND COLD FRONT WILL DEVELOP NORTHWEST OF THE AREA SUNDAY NIGHT PUSHING INTO THE WESTERN EDGE OF THE CWA BOUNDARY BY 12Z MONDAY. MONDAYS HIGHS WILL BE EARLY IN THE MORNING OUT WEST AS THE COLD AIR MASS DRIVES SOUTHEAST THROUGH THE DAY. COULD SEE SOME TEMPERATURES OUT EAST APPROACH 60 DEGREES AHEAD OF THE FRONT SO WILL LIKELY HAVE A LARGE HIGH TEMPERATURE RANGE ON MONDAY AND AT DIFFERING TIMES AS THE FRONT MOVES THROUGH. MONDAY NIGHT LOOKS COLD AND HAVE TRENDED BELOW MODEL GUIDANCE AS THE SURFACE RIDGE MOVES INTO THE FORECAST AREA. SHOULD SEE A MODERATING TREND HEADING INTO THE MIDDLE TO LATER PART OF NEXT WORK WEEK BEFORE ANOTHER SHORTWAVE DROPS A COLD AIR MASS BACK INTO THE REGION BY NEXT WEEKEND. LINDENBERG && .AVIATION... PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS MAY BE DEALING WITH LOWERING FLIGHT CONDITIONS OVER THE NEXT 24 HOURS. SOUTHERLY WINDS IN THE LOW LEVELS OF THE ATMOSPHERE CONTINUES TO PULL GULF MOISTURE NORTHWARD...CAUSING AREAS OF SPRINKLES AND LIGHT RAIN SHOWERS. MEANWHILE...THIS LOW LEVEL MOISTURE ADVECTION WILL ALSO CAUSE CEILINGS TO LOWER...EVENTUALLY INTO THE IFR CATEGORY THROUGH MOST OF TONIGHT. REGARDING OBSTRUCTIONS TO VISIBILITIES...RADAR TRENDS SUGGEST THAT ANY LIGHT RAIN WOULD MAINLY IMPACT THE BRANSON OR SPRINGFIELD AIRPORTS. THIS RAIN WOULD TEMPORARILY LOWER VISIBILITIES WHENEVER IT DIRECTLY FALLS OVER THE AIRFIELDS. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CST SAT DEC 12 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CST SAT DEC 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COLDER TEMPERATURES WILL SPREAD SOUTH INTO THE REGION MONDAY NIGHT AND TUESDAY BEHIND A COLD FRONT. AS A RESULT WIND CHILL VALUES IN THE SINGLE DIGITS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The Springfield radar (KSGF), 67 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 199854, 199855.